MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, PRESSURE MONITORING, CARDIAC

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, PRESSURE MONITORING, CARDIAC
Model Number NAVVUS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The navvus catheter, lot: 0000106138, serial number: (b)(4), was received at acist on april 1, 2019, and was analyzed.Following are the results of acist's analysis of the navvus catheter: the navvus catheter was found separated at where the distal shaft is bonded to the mid-shaft, approximately 26cm from the distal tip.A 10cm split running along the side of the catheter was observed.The split started from the rx port where the guidewire enters the catheter, towards the distal end of the catheter.The edges of the split were jagged and not a clean cut.The fiber optic cable of the navvus catheter was also found to be fractured and separated at the distal shaft/mid-shaft bond region.An acist medical advisor contacted the physician from the user facility to obtain additional information on the event.According to the physician who experienced the issue, an attempt was made to withdraw the navvus catheter from the right coronary artery (rca) when he noticed the tip was not moving.He removed the navvus catheter from the guide catheter, over the guidewire, and found the tip was detached.He then advanced a balloon over the wire (still in the coronary) and inflated the balloon near the guide catheter tip, thereby trapping the proximal end of the navvus catheter that was still in the guide catheter.He pulled on the guide catheter and removed the navvus catheter from the coronary (and then from the body).Based on the investigation performed by acist, feedback from the acist medical advisor, and information obtained by the physician at the user facility; the likely cause of the navvus catheter separation was a guidewire which became entangled in the guidewire entry (rx) port of the catheter.When the navvus catheter was pulled to withdraw from the patient's rca, the guidewire caught near the rx port which resulted in the splitting of the catheter shaft from the rx port 10cm towards the distal end of the catheter.Additional information attached to this medwatch are acist's responses to fda's questions related to this event and the (b)(4)medwatch, mw5084958.- [acist response to fda mw5084958.Pdf].
 
Event or Problem Description
During an interventional procedure using the acist rapid exchange ffr system, model rxi, with navvus catheter, on a patient with calcified and tortuous target artery, the navvus catheter tip separated during use.The user was able to retrieve the tip using a snare device.There was no reported injury to the patient.A new navvus catheter was used to complete the procedure with no additional issues.
 
Additional Manufacturer Narrative
Correction to initial report.Initial reporter occupation is "other health professional".

Brand Name
ACIST
Common Device Name
CATHETER, PRESSURE MONITORING, CARDIAC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key8532010
Report Number2134243-2019-00007
Device Sequence Number2430988
Product Code OBI
UDI-Device Identifier30841716101244
UDI-Public30841716101244
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2019
Device Model NumberNAVVUS
Device Catalogue Number014667
Device Lot Number0000106138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (MFR., MODEL, LOT NUMBER NOT PROVIDED)